Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 16, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 4, 2000, 1:48 PM CDT for Freestone County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 4, 2000, 1:48 PM CDT (18:48 UTC)
- Expired
- May 4, 2000, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Freestone County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 139 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 041847 FFWFWD TXC161-042145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 148 PM CDT THU MAY 4 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... FREESTONE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 445 PM CDT * AT 144 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED FLOODING IN THE NORTHWESTERN PORTIONS OF FREESTONE COUNTY NEAR TEAGUE. RAINFALL AMOUNTS NEAR TWO INCHES HAS CONTINUED TO CAUSE FLOODING ON ROADWAYS AND IN LOW LYING AREAS. THUNDERSTORMS CONTINUE TO MOVE OVER THE COUNTY...WITH HEAVY RAINFALL BEING REPORTED. ADDITIONAL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE NEXT FEW HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3180 9646 3144 9621 3164 9583 3198 9608
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 4, 11:28 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 4, 11:28 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1128 AM CDT THU MAY 4 2000 AVIATION DISCUSSION... PERSISTENT UPPER LEVEL LOW OVER ARK-LA-TEX REGION EXPECTED TO MOVE LITTLE THROUGH TONIGHT. THIS WILL RESULT IN MORE SCATTERED SHOWERS AND THUNDERSTORMS...AND RESULTANT LOW VSBYS AND CEILINGS. EAST-WEST SURFACE BOUNDARY JUST SOUTH OF THE METROPLEX WILL AID IN FOCUSING CONVECTION WITH AFTERNOON HEATING. THIS HEATING AND MIXING WILL IMPROVE CONDITIONS IN THE METROPLEX TO VFR...BUT AFTERNOON AND EVENING CONVECTION WILL STILL POSE A PROBLEM AND RESULT IN SCATTERED MVFR AND ISOLATED IFR CONDITIONS. WITH TROPICAL AIRMASS JUST SOUTH OF THE METROPLEX...AND PUSHING NORTH OVER BOUNDARY...RAINS WILL BE VERY HEAVY AT TIMES. IN ADDITION... THERE IS THE POTENTIAL FOR LARGE HAIL IN THUNDERSTORMS. 42 PUBLIC DISCUSSION FROM 945 AM... WILL UPDATE CURRENT PACKAGE MAINLY FOR SHORT TERM TRENDS. A FLASH FLOOD WATCH IS BEING ISSUED FOR ALL OF NORTH TEXAS EXCEPT FOR THE RED RIVER COUNTIES THROUGH TONIGHT. THE FLASH FLOOD WATCH AREA IS GENERALLY SOUTH OF A GRAHAM...SULPHUR SPRINGS LINE. HEAVY RAIN HAS ALREADY FALLEN OVER PORTIONS OF SOUTHERN AND EASTERN CWA. SINCE THE POTENTIAL FOR SEVERE STORMS...TRAINING OF ECHOES... AND HEAVY RAIN WILL EXIST THROUGH THE DAY AND INTO TONIGHT...OTHER AREAS ACROSS NORTH TEXAS HAVE THE POSSIBILITY FOR FLASH FLOODING AS WELL. AIRMASS IS VERY MOIST AND THE GROUND IS SATURATED IN MANY LOCATIONS. HAVE ADDED HEAVY RAIN WORDING TO ALL ZONES WHERE FFA IS IN EFFECT IN THE TODAY AND TONIGHT PERIODS. HAVE ALSO MADE SOME ADJUSTMENTS TO POPS (UPWARD) IN A FEW ZONES AS WELL. .FTW...FLASH FLOOD WATCH SOUTH OF A GRAHAM...SULPHUR SPRINGS LINE THROUGH TONIGHT. 81
In the hours before
Local storm report, May 4, 11:43 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1143 AM CDT THU MAY 4 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0710 AM BROWNSBORO AND CHANDLER FLOOD
05/04/00 HENDERSON HENDERSON COUNTY
SHERIFF'S OFFICE
REPORTED FLOODING.
0851 AM 6 S CLIFTON TX 1.50 INCH HAIL
05/04/00 BOSQUE SHERIFF'S OFFICE
REPORTED HALF DOLLAR
SIZE HAIL SOUTH OF
CLIFTON.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:41 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 49 min |
| May 3, 7:42 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Somervell | 63 min |
| May 3, 8:07 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 53 min |
| May 3, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 48 min |
| May 3, 9:23 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 67 min |
| May 3, 10:01 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 29 min |
| May 3, 10:07 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 53 min |
| May 3, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 62 min |
| May 3, 10:55 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 55 min |
| May 3, 11:35 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 50 min |
| May 3, 11:42 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 63 min |
| May 4, 3:20 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 55 min |
| May 4, 3:45 AM CDT | Severe Thunderstorm Warning | FWD | Rockwall | 45 min |
| May 4, 4:02 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 58 min |
| May 4, 4:20 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 50 min |
| May 4, 4:50 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 60 min |
| May 4, 6:15 AM CDT | Flash Flood Warning | FWD | Henderson, Van Zandt | 3 hr |
| May 4, 8:20 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 55 min |
| May 4, 9:06 AM CDT | Severe Thunderstorm Warning | FWD | McLennan | 54 min |
| May 4, 9:16 AM CDT | Flash Flood Warning | FWD | Henderson | 3 hr |
| May 4, 9:31 AM CDT | Severe Thunderstorm Warning | FWD | Hood | 44 min |
| May 4, 10:40 AM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.